North Carolina, 2006

Hail in North Carolina, August 5, 2006

August 5, 2006 · NWS MHX · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Aug 5, 8:30 AM EST, 2 hours 14 minutes earlier.

Area forecast discussion, Aug 5, 8:30 AM EST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
930 AM EDT SAT AUG 5 2006

.SHORT TERM /TODAY/...FINALLY AFTER A FRONTAL PASSAGE TEMPS AND
DEWPOINTS WILL START TO RELAX FOR A WHILE. THIS SHOULD BRING SOME
MUCH NEEDED RELIEF FOR EASTERN NC ALTHOUGH IN SOME POCKETS HI VALUES
WILL STILL REACH NEAR 100 DEGREES. LOOK FOR SCAT T-STORMS THROUGHOUT
TODAY AND MUCH OF THE EVE AS THE UPPER LVL SYSTEM HANGS UP OVER THE
AREA. THIS SHOULD PROVIDE A NICE FOCUSING MECH FOR CONVECTION.
T-STORMS ALREADY DEVELOPING OVER THE WESTERN PORTIONS OF THE CWA AND
THERE ARE PLENTY OF SHOWER PATCHES UPSTREAM.

&&

.AVIATION...POCKETS OF MVFR AROUND THE AREA WILL BECOME IFR OVER THE
NEXT COUPLE OF HOURS AS VISIBILITIES IMPROVE FROM THE EARLY MORNING
FOG/HAZE. SCATTERED CONVECTION EXPECTED THIS AFTERNOON AT ALL AREA
TERMINALS. BEST CHANCE ACROSS THE SOUTHERN AREAS ALONG AND SOUTH OF
THE FRONT.

&&

.MARINE...BASED ON CURRENT COASTAL/BUOY OBS NEED TO BUMP UP WIND
SPEEDS FOR THE SOUNDS...AND COASTAL WATERS MAINLY NORTH OF HATTERAS
WHERE SPEEDS ARE AROUND 15 KNOTS BUT FORECAST HAS ONLY 5-10. WILL
ALSO BUMP UP SEAS A FOOT OR SO IN THIS AREA. DUCK REPORTING 3-4 FEET
WHERE FORECAST HAS 2-3. REST OF FORECAST LOOKS OK.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SHORT TERM...KLAWS
AVIATION...HAUSTIN
MARINE...HAUSTIN
Hazardous weather outlook, Aug 5, 2:07 AM EST, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
307 AM EDT SAT AUG 5 2006

NCZ029-044>047-079>081-090>095-098-103-104-060715-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
307 AM EDT SAT AUG 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

SLOW MOVING THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL AND LOCALIZED
FLOODING TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ130-135-150-152-154-156-158-060715-
ALBEMARLE SOUND-PAMLICO SOUND-
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
307 AM EDT SAT AUG 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

11

In the hours before

Special weather statement, Aug 5, 10:19 AM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1119 AM EDT SAT AUG 5 2006

NCZ095-098-051600-
CARTERET-ONSLOW-
1119 AM EDT SAT AUG 5 2006

...STRONG THUNDERSTORMS WILL AFFECT ONSLOW AND CARTERET COUNTIES
UNTIL NOON EDT...

AT 1119 AM EDT...THERE WERE STRONG THUNDERSTORMS 6 MILES NORTH OF
PINEY GREEN...MOVING SOUTHEAST AT 25 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR HUBERT AT 1130 AM EDT...STELLA AT 1135 AM EDT...
SWANSBORO AT 1140 AM EDT...CAPE CARTERET...AND...CEDAR POINT AT 1150
AM EDT...EMERALD ISLE...AND...BROAD CREEK AT 1155 AM EDT. OTHER
LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE BELGRADE...BOGUE AND
HAMMOCKS BEACH.

WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING. THIS STORM IS PRODUCING AN EXCESSIVE
AMOUNT OF DEADLY LIGHTNING. MOST LIGHTNING FATALITIES AND INJURIES
OCCUR IN OPEN AREAS OR UNDER TREES. IF OUTDOORS...SEEK SHELTER IN A
STURDY BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL SHEDS...UNDER
ISOLATED TREEES...OR IN CONVERTIBLE AUTOMOBILES.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

AUSTIN

The radar

The Morehead City radar (KMHX), 33 km away, was scanning. The volume nearest the first event began at 15:42 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Onslow

When
August 5, 10:44 AM EST
Where
Onslow County, Hubert
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.717, -77.233

Hail, Carteret

When
August 5, 11:30 AM EST
Where
Carteret County, Stella
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.767, -77.150

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2006Every state in 2006This day in weather historyWarnings in North Carolina, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525762, 5525763.